Alert archive / Colorado / Red Flag Warnings in 2015

Red Flag Warning 7, NWS Denver/Boulder, CO

April 7, 20155 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 7, 2015, 7:15 PM MDT for 5 counties in Colorado. It took effect at Apr 8, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2015, 7:15 PM MDT (01:15 UTC)
In effect from
Apr 8, 2015, 12:00 PM MDT
Expired
Apr 8, 2015, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Park County, CO

The radar

The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WWUS85 KBOU 080115
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
715 PM MDT TUE APR 7 2015

...THE RED FLAG WARNING FOR THE REST OF THIS EVENING HAS BEEN
CANCELED...

...RED FLAG WARNING FROM NOON UNTIL 8 PM WEDNESDAY FOR STRONG
WINDS AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND
LINCOLN AND EASTERN ELBERT COUNTIES...

COZ214-241-246-247-081200-
/O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/
/O.UPG.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/
/O.NEW.KBOU.FW.W.0007.150408T1800Z-150409T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
715 PM MDT TUE APR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE
AND LINCOLN AND EASTERN ELBERT COUNTIES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT WEDNESDAY. THE RED FLAG WARNING FOR THIS
EVENING HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247.

* TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH
  WINDS OVER 25 MPH AROUND NOON. THESE CONDITIONS WILL PERSIST
  THROUGH EARLY TO MID EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ216-080215-
/O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
715 PM MDT TUE APR 7 2015

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR SOUTHERN FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING.

RELATIVE HUMIDITIES HAVE INCREASE ABOVE 20 PERCENT AND WINDS HAVE
DECREASED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED.

$$
2 follow-up statements
280 
WWUS85 KBOU 081123
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
523 AM MDT WED APR 8 2015

...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR STRONG WINDS
AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN
AND EASTERN ELBERT COUNTIES...

COZ214-241-246-247-082100-
/O.CON.KBOU.FW.W.0007.150408T1800Z-150409T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
523 AM MDT WED APR 8 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER
DIVIDE AREA AND PARK COUNTY. 

* AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247.

* TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH
  WINDS OVER 35 MPH AROUND NOON. THESE CONDITIONS WILL PERSIST
  THROUGH EARLY TO MID EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
640 
WWUS85 KBOU 082110
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
310 PM MDT WED APR 8 2015

...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS
AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN
AND EASTERN ELBERT COUNTIES...

COZ214-241-246-247-090200-
/O.CON.KBOU.FW.W.0007.000000T0000Z-150409T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
310 PM MDT WED APR 8 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA AND
PARK COUNTY...

* AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247.

* TIMING...RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT WITH WIND
  GUSTS TO 45 MPH THIS AFTERNOON. THE DRY AND WINDY CONDITIONS WILL
  PERSIST THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:23 PM MDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 7, 2:23 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
223 PM MDT TUE APR 7 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 223 PM MDT TUE APR 7 2015

SATELLITE AND OBS SHOWING RETREAT OF STRATUS TO THE FAR NE CORNER
WITH CLEARING ELSEWHERE. TEMPERATURES WILL BEGIN A GRADUAL REBOUND
INTO THE LOWER 60S BUT DROPPED HIGH TEMPS ACROSS THE PLAINS A FEW
DEGREES DUE TO THE SLOW START. SKIES WILL CLEAR OVERNIGHT BRINGING
TEMPERATURES DOWN INCREASING SATURATION THAT WILL ALLOW FOR
ANOTHER ROUND OF LOW STRATUS AND FOG WITH HELP FROM MOIST SE FLOW.
THERE IS SOME QG LIFT OVERNIGHT THAT COULD AID IN LIGHT DRIZZLE
OVER THE FAR NE CORNER INTO EARLY WEDNESDAY.

FOR WEDNESDAY A LEE SIDE SURFACE TROUGH WILL ALLOW FOR THE
CONTINUED DRIER SW FLOW THAT WILL DOWNSLOPE OFF THE PALMER KEEPING
THE SOUTHERN COUNTIES WARMER THEN FURTHER NORTH AS SEEN IN
PREVIOUS DAYS. THE SW WINDS WILL INCREASE ACROSS THE MOUNTAINS AND
SOUTHERN PLAINS THROUGH THE DAY WITH HELP FROM AN APPROACHING
UPPER TROUGH UPSTREAM AND A JET OVERHEAD. SHOWERS WILL INCREASE
OVER THE MOUNTAINS DURING THE AFTERNOON THEN MOVE OVER THE PLAINS
INTO THE EVENING HOURS. THERE IS SOME INSTABILITY OVER THE NE
CORNER WITH DECENT DEWPOINTS AND UPPER LEVEL QG SUPPORT SO HAVE
INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR THAT AREA WITH
RAINSHOWERS ELSEWHERE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 225 PM MDT TUE APR 7 2015

THE MODELS ARE ALL PRETTY CONSISTENT REGARDING THE TROUGH CROSSING
THE CWA WEDNESDAY NIGHT. MODEST QG ASCENT IS EXPECTED THROUGH
AROUND 06Z WITH STRONG SUBSIDENCE OVERSPREADING THE AREA BEHIND
THE TROUGH THEREAFTER. CONSEQUENTLY BEST POPS WILL BE IN THE
EVENING WEDNESDAY...DECREASING OVERNIGHT AND INTO THURSDAY
MORNING. NORTHWEST FLOW IMPINGING ON THE HIGH COUNTRY WILL KEEP
THE THREAT OF OROGRAPHIC PRECIPITATION GOING UP THERE THROUGH
THURSDAY BUT COVERAGE SHOULD BE ON THE DECREASE THROUGHOUT THE DAY.
MINIMAL UPSLOPE IS PREDICTED EAST OF THE MOUNTAINS...WHICH COMBINES
WITH THE SUBSIDENCE TO LOWER PRECIPITATION CHANCES THERE. WINDS
WILL BE RATHER STRONG WITH AND BEHIND THE TROUGH SO A BLUSTERY AND
COOL DAY IS IN STORE FOR THURSDAY.

AFTER THE TROUGH GOES BY A RATHER BENIGN PATTERN SETS UP OVER THE
CENTRAL ROCKIES BRINGING GENERALLY DRY AND SEASONAL TO ABOVE
NORMAL TEMPERATURES TO THE AREA THROUGH AT LEAST SATURDAY.

THERE ARE SOME HINTS OF A WEAK SYSTEM COMING OUR WAY SATURDAY
NIGHT AND SUNDAY BUT IT DOES NOT LOOK TERRIBLY THREATENING AT
THIS POINT.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON)
ISSUED AT 222 PM MDT TUE APR 7 2015

VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND INTO THE
EVENING PRIOR TO ANOTHER ROUND OF STRATUS DEVELOPMENT. MODELS ARE
INDICATING MVFR CONDITIONS FOR ALL AIRPORTS AROUND 08Z AS STRATUS
DECK BUILDS IN AND VIS DETERIORATES. IFR CONDITIONS AROUND 10Z
WITH A LIGHT AND VARIABLE WIND AND VV OF 100FT POSSIBLE. THESE
CONDITIONS WILL BE SIMILAR TO THIS MORNING WITH GRADUAL
IMPROVEMENT THROUGH THE WEDNESDAY MORNING. WINDS WILL PICK UP BY
TOMORROW AFTERNOON WITH A NORTHERLY WIND GUSTING UP TO 15 TO 20
MPH.

&&

.FIRE WEATHER...
ISSUED AT 224 PM MDT TUE APR 7 2015

TOMORROW AFTERNOON A SURFACE LOW OVER THE NE PLAINS WILL AID IN
CONTINUING TO BRING WARM SW WINDS OVER THE PALMER DIVIDE AND EAST
INTO SOUTHERN DOUGLAS...ELBERT AND LINCOLN COUNTIES. THIS WILL
KEEP THE REGION TO THE SOUTH WARMER AND REDUCE THE RH. LOW
HUMIDITIES BELOW 15 PERCENT COMBINED WITH WINDS GUSTING UP TO 35
MPH AND DRY FUELS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO
ZONES 214...241...246 AND 247 WEDNESDAY AFTERNOON AND EVENING. A
FIRE WEATHER WATCH IS CURRENTLY IN PLACE FOR THESE AREAS FROM NOON
UNTIL 8 PM MDT TOMORROW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ214-216-241-
246-247.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ214-241-246-247.

&&

SHORT TERM...BOWEN
LONG TERM...ET
AVIATION...BOWEN
FIRE WEATHER...BOWEN
Hazardous weather outlook, Apr 7, 11:02 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1102 AM MDT TUE APR 7 2015

COZ030>051-081715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1102 AM MDT TUE APR 7 2015

...HIGH FIRE DANGER THIS AFTERNOON AND EVENING OVER THE PALMER
DIVIDE AND IN PARK AND SOUTHERN JEFFERSON COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY
SOUTHWEST WINDS... WILL COMBINE WITH DRY FUELS TO PRODUCE HIGH
FIRE DANGER ALONG THE PALMER DIVIDE AND IN PARK AND SOUTHERN
JEFFERSON COUNTIES THIS AFTERNOON. THE FIRE DANGER WILL DECREASE
THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES RISE.

FURTHER NORTH ACROSS THE NORTHEAST PLAINS...COOLER
TEMPERATURES...CLOUDS AND FOG HAVE WILL CONTINUE TO DISSIPATES
THROUGH THE MORNING AND EARLY AFTERNOON GIVING WAY TO MOSTLY SUNNY
SKIES. A REPEAT OF CLOUDS AND FOG IS LIKELY AGAIN LATER TONIGHT
ACROSS THE NORTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOG ALONG WITH SOME PATCHY DRIZZLE IS EXPECTED AGAIN WEDNESDAY
MORNING ACROSS THE NORTHEAST PLAINS...WHICH MAY LIMIT
VISIBILITIES. SOUTH OF THIS...HUMIDITY WILL DROP AGAIN OVER THE
HIGH VALLEYS...PALMER DIVIDE AND EASTERN PLAINS SOUTH OF I70
DURING THE AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE THROUGH
THE AFTERNOON TO BRING INCREASED FIRE DANGER AGAIN. SHOWERS AND A
FEW THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THE DAY...
WITH A COLD FRONT TO PUSH SOUTH WEDNESDAY EVENING.

THURSDAY WILL BE MUCH COOLER WITH PRECIPITATION DECREASING ACROSS
THE AREA.

FRIDAY THROUGH SUNDAY DAY WILL FEATURE WARMER AND DRIER CONDITIONS
BEFORE ANOTHER SYSTEM AFFECTS THE STATE LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.